Had ablation done on 24th January now suffer with acid reflux I think

Since having my ablation I have been suffering with what I can only describe as some kind of acid reflux problem doctor has perscribed me some liquid which iam yet to try . I have had this problem from the day of ablation , has anyone else had this problem as would like to know if it is linked to ablation the pain goes in my chest ,back neck , and I constantly burp it's not very nice . Glad of any advice thanks

9 Replies

  • Hi Duckpopper/ Stomach problems and AF often go hand in hand. You probably have Gaviscon or similar whioch is an anti acid medicine. There are pills to reduce acid as well such as lanzoprazole which many of us have taken at some stage.


  • Yes I have had reflux, indigestion and wind since my ablation in Nov. Also dull ache between shoulder blades which comes and goes. I put the indigestion down to drugs, am taking Dabigatron which has stomach pain, indigestion and reflux as a side effect. I now take the tablets only after food with plenty of water and eat slowly with lots of water as well as taking liquid gaviston when painful and it is much less now. Interesting you put it downtown the ablation, certainly mine only started after the ablation. Did you have a TOE before the procedure?

  • hello is toe where they put camera down your throat . i never had that . thankyou for your advice will try that iam also on dabigatron

  • I too seem to have more episodes of what I call heartburn since ablation.

  • I had my ablation last June and found I could cure this stomach soreness by taking my warfarin pills in the morning, in the middle of my breakfast. It's worth a try rather than take more pills.

  • Funny that, duckpopper. Since my 2nd ablation, I have been burping a lot, sometimes it takes me by surprise. - and other people too! So, yes, I find it embarrassing too:-) I also get 'powerful' hiccups after eating

    I can't put it down to my meds as I have been on the same ones for years I did have my gallbladder removed last year though, so maybe it is that?

    Sorry if that is not helpful but hope it helps x

  • Hi duckpopperIt seems like they say they seem to go together,Before I was diagnosed with AF they found I had a stomach ulcer so i am on omeprazole 20mgs a day but you will see how many people on this site have acid problems aswell as AF there must be some link somewhere

  • Interesting, yet when I asked my EP yesterday he seemed very surprised about the connection. It's really hard to know what is the cause and effect with so many variables. Whatever, I just want to know how to prevent it, certainly taking meds at certain times or before or after food seems to be a factor for me. Fizzy water is good tip, thanks! I need to take the Flecainide before food on empty stomach otherwise it can make me nauseous, the Bisoprolol at night and the Dabigatran after food, full stomach with plenty of water?! I certainly did not have this problem until after I had the ablation (and yes the TOE is trans oseophgus echocardiogram, camera down the throat which I thought they all did prior to ablation to check whether or not there is a clot in the atria before they go into the atria). I wondered if that may have irritated the digestive tract as I had no probs with the meds prior to the procedure and I have had AFib for at least 8 years?

  • I think the acid reflux came from the tubes down the throat when they did the TEE pre ablation and also pre cardioversion. I had the cardioversion almost two weeks ago and this is the first few days I do not have the heartburn. I think it will get better. Also, he started me on protonix with the new meds. I was symptom and med free for 2 years since my last ablation for afib and SVT. Then I was in afib for two weeks straight which never happened. So new EP on Wed to schedule ablation. 4th one.

You may also like...